Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Oct 7, 2006, 7:03 PM EDT for Lake County, Orange County, Florida. It was in force for 67 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2006, 7:03 PM EDT (23:03 UTC)
- Expired
- Oct 7, 2006, 8:10 PM EDT
- In force
- 67 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 7:11 PM EDT | HAIL 0.75 | Eustis, FL | HIGHWAY 19 AND 441 STRONG WINDS PRODUCING HORIZONTAL RAINFALL |
| Oct 7, 7:41 PM EDT | HAIL 0.75 | Mount Plymouth, FL | LARGE AMOUNT OF MARBLE TO PENNY SIZE HAIL |
| Oct 7, 7:50 PM EDT | HAIL 0.75 | 1 N Apopka, FL | LARGE AMOUNT OF HAIL NEAR ROCK SPRINGS |
| Oct 7, 7:55 PM EDT | TSTM WND DMG | Apopka, FL | PRELIMINARY REPORTS OF POWER OUTAGES |
| Oct 7, 7:57 PM EDT | HAIL 0.75 | Apopka, FL | |
| Oct 7, 8:00 PM EDT | TSTM WND DMG | Apopka, FL | ROOF COLLAPSE 201 S. FOREST AVE. 75 PEOPLE DISPLACED. TREE DAMAGE IN SAME AREA. POSSIBLE TORNADO. |
| Oct 7, 8:00 PM EDT | TORNADO | Apopka, FL | NWS PERSONNEL SURVEYED THE DAMAGE WHICH OCCURRED IN APOPKA LAST EVENING AND DETERMINED THAT A BRIEF TOUCHDOWN PRODUCING F0 DAMAGE OCCURRED AT ABOUT 800 PM. A SIGNIFICANT PORTION OF A FLAT TAR/ASPHALT ROOF WAS PEELED OFF OF AN APARTMENT BUILDING, EXPOSING THE I |
| Oct 7, 8:02 PM EDT | TSTM WND DMG | Apopka, FL | PRELIMINARY REPORTS OF POWER OUTAGES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 072303 SVRMLB FLC069-095-080000- /O.NEW.KMLB.SV.W.0049.061007T2303Z-061008T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 703 PM EDT SAT OCT 7 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LAKE COUNTY THIS INCLUDES THE CITIES OF...TAVARES...MOUNT PLYMOUTH...MOUNT DORA...LISBON...EUSTIS...CASSIA NORTHWESTERN ORANGE COUNTY THIS INCLUDES THE CITIES OF...ZELLWOOD...LAKE APOPKA...APOPKA * UNTIL 800 PM EDT * AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EUSTIS...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT DORA BY 710 PM EDT ZELLWOOD BY 725 PM EDT MOUNT PLYMOUTH BY 730 PM EDT APOPKA BY 740 PM EDT WEKIWA SPRINGS STATE PARK BY 745 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2898 8173 2883 8184 2856 8159 2885 8138 $$ BRAGAW
3 follow-up statements
000 WWUS52 KMLB 072318 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 715 PM EDT SAT OCT 7 2006 FLC069-095-080000- /O.CON.KMLB.SV.W.0049.000000T0000Z-061008T0000Z/ ORANGE FL-LAKE FL- 715 PM EDT SAT OCT 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING TORRENTIAL RAIN...EXCESSIVE LIGHTNING... AND SMALL HAIL OVER NORTH LAKE COUNTY. THIS STORM WAS LOCATED NEAR MOUNT DORA...MOVING SOUTHEAST AT 20 MPH. PENNY-SIZED HAIL HAS BEEN REPORTED IN EUSTIS AT THE INTERSECTION OF STATE ROAD 19 AND 441. THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT PLYMOUTH...ZELLWOOD BY 725 PM EDT ROCK SPRINGS AND PLYMOUTH BY 735 PM EDT APOPKA BY 740 PM EDT LAT...LON 2898 8173 2883 8184 2856 8159 2885 8138 $$ BRAGAW
000 WWUS52 KMLB 072344 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 743 PM EDT SAT OCT 7 2006 FLC069-095-080000- /O.CON.KMLB.SV.W.0049.000000T0000Z-061008T0000Z/ ORANGE FL-LAKE FL- 743 PM EDT SAT OCT 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES... AT 736 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...WAS LOCATED OVER ZELLWOOD AND MOUNT PLYMOUTH IN WEST ORANGE COUNTY. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. PENNY-SIZED HAIL AND VERY STRONG WIND GUSTS WERE REPORTED IN MOUNT PLYMOUTH AT 740 PM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 2898 8173 2883 8184 2856 8159 2885 8138 $$ BRAGAW
000 WWUS52 KMLB 072359 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 758 PM EDT SAT OCT 7 2006 FLC069-095-080010- /O.EXP.KMLB.SV.W.0049.000000T0000Z-061008T0010Z/ ORANGE FL-LAKE FL- 758 PM EDT SAT OCT 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES EXPIRES AT 800 PM EDT... ...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN ORANGE COUNTY UNTIL 820 PM EDT... LAT...LON 2898 8173 2883 8184 2856 8159 2885 8138 $$ BRAGAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:00 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Oct 7, 3:00 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT SAT OCT 7 2006 .DISCUSSION... ...STRONG STORMS POSSIBLE ALONG AND AHEAD OF COLD FRONT THURSDAY INTO THURSDAY NIGHT... CURRENT...MASSIVE UPPER LOW WOBBLING SSW-WD OVER THE CAROLINAS THIS AFTN. FORCED ASCENT ON THE SRN FLANK OF THE LOW COUPLED WITH ENHANCED LOW LVL CONVG BTWN FRONTAL BDRY AND ECB ALONG WITH A SUBTLE INCREASE IN MOISTURE HAS ALLOWED A FEW SHRA TO FORM ACROSS VOLUSIA CO EARLY THIS AFTN. TONIGHT...EXPECT CONVECTION TO CONTINUE AND SPREAD A LITTLE MORE SWD INTO THE CTRL CWA THRU LATE AFTN. EXPECT ACTIVITY TO DISSIPATE RAPIDLY AFTER SUNSET. BASED ON SFC-H925 FLOW TURNING TO NNE TONIGHT ...MAY SEE SOME LATE NIGHT LOW CLOUDS SNEAK SWD INTO THE NRN AND ESPEC NERN CWA LATE. WILL ADDRESS FURTHER IN AVIATION DISC. SUNDAY...CUTOFF UPPER LOW CONTINUES TO WOBBLE SWD TO A POSN JUST OFFSHORE NE FL BY LATE IN THE DAY...WHICH IS ABOUT AS FAR SOUTH AS IT WILL GET BEFORE TURNING E AND THEN EVENTUALLY NE. LINGERING LOW LEVEL MOISTURE INVOF STALLED LOW LEVEL BDRY MAY ALLOW A FEW DIURNAL SHRA TO FORM ONCE AGAIN DURING THE AFTN...MAINLY NR THE COAST IN ENHANCED CONVG ASCD WITH THE ECSB AND WEAK SFC TROUGHING OVER THE ATLC. CUTOFF UPPER LOW EJECTS NE AND AWAY FROM THE AREA MON LEAVING A WEAK INVERTED SFC TROUGH ALG THE FL EAST COAST. DRIER AIR GETS WRAPPED AROUND INTO CENT FL WITH W/NW FLOW ALOFT SO RAIN CHANCES QUITE LOW...10% OR LESS MON AND TUE. DID NOT DEVIATE SIGNIFICANTLY FROM GFS MOS TEMPS WITH LOWS IN THE MID 60S AND HIGHS IN THE MID 80S...UPPER 80S INTERIOR TUE. LOW LEVEL FLOW VEERS TO THE S WED AND BEGINS TO PULL MOISTURE NORTHWARD ACROSS S FL. HAVE INTRODUCED ISOLATED STORMS FOR SOUTHERN AREAS WED AFTN. RAPID MOISTURE ADVECTION FORECAST TO CONTINUE WED NIGHT AND THU ACROSS THE FL PENINSULA AS WIND FIELDS INCREASE AHEAD OF DEEP UPPER TROUGH AND ASSOCD STRONG SFC COLD FRONT PUSHING EASTWARD. PWATS PROGGED TO RISE TO 2 OR MORE THU. 850 MB WINDS INCREASE TO 40 KNOTS ACROSS NORTH HALF THU AFTN/EVE WITH SCT STORMS DEVELOPING DURING THE AFTN. GFS CONTINUES TO INDICATE POSSIBLE ORGANIZED LINE OF STORMS SWEEPING ACROSS THE AREA THU NIGHT ALONG OR JUST AHEAD OF FRONT. GFS HAS SLOWED DOWN THE TIMING FROM PREVIOUS RUNS AND HAS COME INTO GOOD AGREEMENT WITH OTHER MODELS. TIMING IS STILL SOMEWHAT UNCERTAIN THOUGH THIS FAR OUT...AS IS THE AMOUNT OF MOISTURE RETURN BUT DEEP MOISTURE IS LURKING NOT VERY FAR SOUTH. AS A RESULT...THERE IS A CONCERN FOR STORMS CONTAINING STRONG WIND GUSTS AND VERY HEAVY RAINFALL WITH THIS FRONTAL PASSAGE. && .MARINE...JUDGING FROM THE OBSERVED WINDS ACROSS OUR FAR NRN CWA/ MARINE AREA...AND AREAS TO THE NORTH...THE POST FROPA NNE WIND SURGE DOES NOT LOOK ALL THAT STRONG. AS SUCH...PLAN TO KEEP WINDS AND SEAS AOB 15KT/5FT AND DROP SCEC WITH THE 430PM CWF. ON SUN N-NW WINDS AROUND 10KT OR SO ON WEST SIDE OF WEAK ATLC SFC TROUGH SHOULD TURN ONSHORE NR THE COAST DUE TO LOCAL SEA BREEZE CIRC. INVERTED SFC TROUGH AXIS OVER THE WATERS WILL CONTINUE TO PRODUCE WEAK PRESSURE GRADIENT AND LIGHT WINDS MON. HOWEVER...A 4 FT NE SWELL IS FORECAST BY NOAA WAVEWATCH TO AFFECT THE WATERS AND THIS LOOKS TO BE THE PRIMARY CONTRIBUTION TO WAVE HEIGHT INTO TUE. WINDS FORECAST TO VEER FROM N/NE MON TO E/SE TUE AS SFC HIGH MOVES OFF THE MID ATLC COAST. DEEP S THEN SW FLOW IS FORECAST TO DEVELOP WED-THU AND INCREASE AS STRONG FRONTAL BOUNDARY APPROACHES FROM THE NW. SCATTERED STORMS FORECAST TO MOVE OFF THE COAST THU AFTN. && .AVIATION...MAIN ISSUE TONIGHT WILL BE PSBLTY OF MVFR CLOUD DECK (CIGS FL015-025) ADVECTING S-SSW ACROSS THE NRN AERODROMES (DAB-SFB). SFC-H925 FLOW VEERING TO NNE WOULD SUPPORT THIS OCCURRING...AS VIS SATELLITE INDICATES EXPANSION/MAINTENANCE OF THIS OVC-BKN DECK OVER THE ATLC. HAVE INTRODUCED THESE CLOUDS TO THE DAB-SFB TAFS...BECMG MORE SCT FARTHER SOUTH TWD MCO-MLB. && .PRELIMINARY POINT TEMPS/POPS... DAB 64 80 60 83 / 20 20 10 10 MCO 65 84 63 85 / 20 10 10 10 MLB 67 83 64 84 / 20 20 20 10 VRB 69 85 64 87 / 10 20 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...CRISTALDI LONG TERM....KELLY
Hazardous weather outlook, Oct 7, 5:36 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 536 AM EDT SAT OCT 7 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 080930- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 536 AM EDT SAT OCT 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON AS A COLD FRONT SLIDES SOUTHWARD ACROSS CENTRAL FLORIDA. CONDITIONS REMAIN RELATIVELY DRY ACROSS THE REGION AND THERE IS ONLY A SLIGHT CHANCE FOR SHOWERS. HOWEVER...ANY STORM THAT DOES DEVELOP HAS THE POTENTIAL TO PRODUCE OCCASIONAL LIGHTNING AND SMALL HAIL. THE THREAT FOR ISOLATED SHOWERS AND STORMS WILL CONTINUE OVERNIGHT AS AN AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE MOVES TOWARDS THE STATE. ...RIP CURRENT IMPACT... A PERSISTENT 3 FOOT SWELL WILL PRODUCE A MODERATE RISK FOR RIP CURRENTS. CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS BEFORE ENTERING THE WATER...SWIM NEAR A LIFEGUARD WHENEVER POSSIBLE...AND NEVER SWIM ALONE. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS OVER THE ATLANTIC MAY CONTAIN WINDS IN EXCESS OF 30 KNOTS. THE STRONGEST STORMS WILL LIKELY DEVELOP OVER THE GULF STREAM NORTHEAST OF THE CAPE LATE THIS AFTERNOON AND OVERNIGHT. ...WIND AND SEA IMPACT... NORTHEASTERLY WINDS WILL INCREASE BEHIND THE COLD FRONT. SMALL CRAFT ARE URGED TO EXERCISE CAUTION FOR WINDS OF 15 TO 20 KNOTS...MAINLY NORTH OF NEW SMYRNA BEACH LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN A THREAT SUNDAY AS THE COLD FRONT STALL ACROSS THE AREA. THE THREAT FOR RIP CURRENTS WILL ALSO REMAIN ELEVATED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Special weather statement, Oct 7, 6:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 657 PM EDT SAT OCT 7 2006 FLZ044-045-144-072345- NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY- 657 PM EDT SAT OCT 7 2006 ...STRONG THUNDERSTORMS AFFECTING CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE COUNTY... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LISBON...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MID FLORIDA LAKES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:51 PM EDT | Tornado Warning | MLB | Orange | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.